On certain analogies between knots and primes

Research output: Contribution to journalArticlepeer-review

27 Citations (Scopus)


We discuss certain analogies between knots and primes, based on an analogy between the structure of a certain Galois group over the rational number field with restricted ramification and that of the group of a link in the 3-sphere. We then investigate some analogies for primes coming from the theory of the Alexander ideals and Milnor μ̄-invariants in link theory.

Original languageEnglish
Pages (from-to)141-167
Number of pages27
JournalJournal fur die Reine und Angewandte Mathematik
Issue number550
Publication statusPublished - 2002
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'On certain analogies between knots and primes'. Together they form a unique fingerprint.

Cite this